Donate Now
We've Moved! Check out our new boards.
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Safer Sex & Birth Control » Implant

 - UBBFriend: Email this page to someone!    
Author Topic: Implant
lillesan
Neophyte
Member # 29858

Icon 5 posted      Profile for lillesan     Send New Private Message       Edit/Delete Post 
Just wondering if anyone has had any experience with the implant forms of contraceptive, in particular the Australian one Implanon?
After talking to my GP I've decided to take this option, but have yet to talk to anyone who has done likewise and am getting a bit nervous about it.

Posts: 1 | From: Australia | Registered: Jul 2006  |  IP: Logged | Report this post to a Moderator
lexie
Activist
Member # 29769

Icon 1 posted      Profile for lexie     Send New Private Message       Edit/Delete Post 
ive been given a few leaflets on it by my doctor.. thinking im going to get one too, next monday(if my period is on time that is)

bit concerned about the sideaffects.. because i got very depressed on the pill, and it works in the same way. also worried about constant bleeding alot of women report in first few months, but on the upside there is the chance ill have no periods, guess i wont know till i get it. costs about $30 on PBS, so its less than the pills i was using, worth a go i reckon and not hard to get taken out. my doctor gave me the script to get the implant and then i have to ring the gyno section of the local hospital to make and appointment to get it put in.. ill post back after i get it...

Posts: 76 | From: Australia | Registered: Jul 2006  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
Implanon is BRAND new, so you're likely to find few people who have used it at this point, and no one who has used it for a substantial period of time.

IF you had severe depression on the pill, I'd advise against it, because it's a strong possibility you will have a similar effect. Even if you have the rods removed, the hormones will still take a while to leave your system, so those effects could go on for some time.

Have you talked to your doctor about non-hormonal options? And if you are having trouble with your periods, have you looked into WHY? often, there are reasons for rough periods, and often, they can be managed more simply, by changes in diet and activity levels, for instance, and/or by other medications.

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3